MAUDE Adverse Event Report: ANGIODYNAMICS DURAFLOW 2 CHRONIC HEMODIALYSIS CATHETER

ANGIODYNAMICS DURAFLOW 2 CHRONIC HEMODIALYSIS CATHETER
Catalog Number H787103012031
Medical Device Problem Codes Detachment Of Device Component (1104); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Patient Problem/Medical Problem (2688); Device Embedded In Tissue or Plaque (3165)
Date of Event 02/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the disposable device was discarded by the user and is not available to be returned to the manufacturer for evaluation.An investigation into the root cause of this incident is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
Per user medwatch mw5068034, received on march 10, 2017: patient had a tunneled ij hemodialysis catheter on (b)(6) 2013.The patient was scheduled to have it removed.Upon removal of the catheter, it was noted that the cuff was retained inside the patient.An expert physician was contacted for assistance.She was unable to locate the cuff and it was decided that attempting to locate/remove it would cause more damage than leaving it in.The patient was later discharged with information and instructions related to the retained cuff.The event did not result in prolonged hospitalization or injury to the patient.It was reported the defective disposable device is not available for return to the manufacturer as it was disposed of by the user.
 
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint of the cuff retained in the patient could not be confirmed because no sample was returned for evaluation.Without receiving product to evaluate, a root cause cannot be determined.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use, which is supplied to the end user with this catalog number, contains the following directions: "palpate the catheter exit tunnel to locate the cuff.Administer sufficient local anesthetic to exit site and cuff location to completely anesthetize the area.Cut sutures from suture wing.Follow hospital protocol for removal of skin sutures.Make a 2 cm incision over the cuff, parallel to the catheter.Dissect down to the cuff using blunt and sharp dissection as indicated.When visible, grasp cuff with clamp.Clamp catheter between the cuff and the insertion site.Cut catheter between cuff and exit site.Withdraw internal portion of catheter through the incision in the tunnel.Remove remaining section of catheter (i.E.Portion in tunnel) through the exit site." a review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).

Brand Name
DURAFLOW 2 CHRONIC HEMODIALYSIS CATHETER
Common Device Name
HEMODIALYSIS CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key6690059
Report Number1319211-2017-00037
Device Sequence Number11211233
Product Code MSD
UDI-Device IdentifierH787103012031
UDI-PublicH787103012031
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K110936
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 07/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2014
Device Catalogue NumberH787103012031
Device Lot Number566484
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/10/2017
Supplement Date Received by Manufacturer03/10/2017
Initial Report FDA Received Date07/06/2017
Supplement Report FDA Received Date07/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;